Why the study?
With novel anti-COVID-19 mRNA vaccines rapidly implemented worldwide, attention is needed regarding potentially life-threatening adverse reactions such as acute myocarditis.
This case series highlights a potential association between the BNT162b2 mRNA COVID-19 vaccine and the development of acute myocarditis in young males.
May signal post-vaccination myocarditis risk in young males; hypothesis-generating case report leaves causality open.
Novel anti-coronavirus disease 2019 mRNA vaccines are rapidly implemented worldwide. Therefore, attention should be given to potentially life-threatening adverse reactions. We report on three young male patients, who developed acute myocarditis 2 days after receiving the second dose of the BNT162b2 vaccine. Primary acute myocarditis was not previously reported in association with vaccines that do not include adjuvants. A high index of suspicion should be maintained in order to diagnose and treat patients who develop auto-inflammatory vaccine-related complications in a timely manner. Further research is required in order to explore the significance of this phenomenon and its underlying molecular mechanism.
No takes yet. Share an insight, caveat, or question.
Alon Nevet (2021) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: